Alert archive / South Dakota / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 167, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Oct 26, 1996, 10:44 AM CDT for Faulk County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1996, 10:44 AM CDT (15:44 UTC)
- Expired
- Oct 26, 1996, 11:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Faulk County, SD
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 10:09 AM CDT, 35 minutes earlier.
Area forecast discussion, Oct 26, 10:09 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD NATIONAL WEATHER SERVICE ABERDEEN SD 955 AM CDT SAT OCT 25 1996 FAIRLY STRONG TSTMS RACING N THRU EAST RIVER PTN OF CWA AS WARM FRONT PUSHES NW INTO AREA. MORE STMS POSSIBLE INTO AFTN AS COLD FRONT FOLLOWS. MIDDLEBROOKE
In the hours before
Special weather statement, Oct 26, 10:32 AM CDT, 12 minutes before
SDZ016-034>037-048-051-262135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1032 AM CDT SAT OCT 26 1996 ...TORNADO WATCH IN EFFECT UNTIL 4 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CDT FOR MUCH OF CENTRAL SOUTH DAKOTA. COUNTIES IN THE WATCH INCLUDE POTTER...SULLY... HUGHES...LYMAN...HYDE...HAND...AND BUFFALO. SOME COMMUNITIES IN THE WATCH INCLUDE GETTYSBURG...ONIDA... PIERRE...KENNEBEC...HIGHMORE...MILLER...AND FORT THOMPSON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. BE PREPARED TO GO TO SAFE SHELTER IF THREATENING WEATHER APPROACHES...OR IF A WARNING IS ISSUEDb. MIDDLEBROOKE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 11:14 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 31 min |
| Oct 26, 12:49 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin | 31 min |
| Oct 26, 1:25 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 30 min |
| Oct 26, 1:45 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 35 min |
| Oct 26, 2:09 PM CDT | Tornado Warning | ABR | Grant | 36 min |
| Oct 26, 2:38 PM CDT | Tornado Warning | ABR | Roberts | 32 min |
| Oct 26, 3:53 PM CDT | Tornado Warning | ABR | Traverse | 32 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.